Alert archive / North Carolina / Small Craft Advisories in 2011

Small Craft Advisory 46, NWS Newport/Morehead City, NC

April 15, 2011

NWS Newport/Morehead City, NC issued this small craft advisory at Apr 15, 2011, 4:21 AM EDT. It took effect at Apr 15, 2011, 8:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2011, 4:21 AM EDT (08:21 UTC)
In effect from
Apr 15, 2011, 8:00 PM EDT
Expired
Apr 16, 2011, 2:26 PM EDT
In force
18 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WHUS72 KMHX 150821
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
421 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TONIGHT THROUGH
THE WEEKEND FOR THE EASTERN NORTH CAROLINA COASTAL WATERS...

.SOUTHEAST TO SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT
REACHING 20 KNOTS TONIGHT...25 TO 30 KNOTS SATURDAY AND SATURDAY
EVENING BEFORE DIMINISHING TO WEST 10 TO 15 KNOTS SUNDAY AFTER THE
FRONT CROSSES THE WATERS. SEAS WILL BUILD TO ABOVE 6 FEET THIS
EVENING...PEAK AT 10 TO 12 FEET SATURDAY EVENING...THEN SUBSIDE TO
BELOW 6 FEET LATE SUNDAY MORNING.

AMZ150-152100-
/O.NEW.KMHX.SC.Y.0046.110416T0000Z-110417T1500Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
421 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS
EVENING TO 11 AM EDT SUNDAY. 

* WINDS...EAST WINDS TO 20 KNOTS TONIGHT WILL BECOME SOUTHEAST 25
  KNOTS SATURDAY...SOUTH 25 TO 30 KNOTS SATURDAY EVENING...THEN
  DIMINISH TO WESTERLY 10 TO 15 KNOTS LATE SUNDAY MORNING.

* SEAS...SEAS WILL BUILD TO TO 7 FEET TONIGHT...PEAK AT 9 FEET
  SATURDAY NIGHT THEN SUBSIDE BELOW 6 FEET LATE SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-152100-
/O.NEW.KMHX.SC.Y.0046.110416T1800Z-110417T0300Z/
ALBEMARLE SOUND-
421 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 11 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM
EDT SATURDAY. 

* WINDS...EAST WINDS TO 20 KNOTS TONIGHT WILL BECOME SOUTHEAST TO
  SOUTH 25 KNOTS SATURDAY AND EARLY SATURDAY EVENING...THEN
  DIMINISH TO WESTERLY 10 TO 15 KNOTS LATE SATURDAY EVENING.

* SEAS...WAVES WILL BUILD TO AROUND 3 FEET SATURDAY AND SATURDAY
  EVENING...THEN SUBSIDE TO 1 TO 2 FEET LATE SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-152100-
/O.NEW.KMHX.SC.Y.0046.110416T0300Z-110417T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
421 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM EDT SUNDAY. 

* WINDS...EAST WINDS TO 20 KNOTS TONIGHT WILL BECOME SOUTHEAST 25
  KNOTS SATURDAY...SOUTH 25 TO 30 KNOTS SATURDAY EVENING...THEN
  DIMINISH TO WESTERLY 10 TO 15 KNOTS LATE SUNDAY MORNING.

* SEAS...SEAS WILL BUILD TO TO 7 FEET TONIGHT...PEAK AT 10 TO 12
  FEET SATURDAY NIGHT THEN SUBSIDE BELOW 6 FEET LATE SUNDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-152100-
/O.NEW.KMHX.SC.Y.0046.110416T1500Z-110417T0600Z/
PAMLICO SOUND-
421 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 2 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM SATURDAY
TO 2 AM EDT SUNDAY. 

* WINDS...EAST WINDS TO 20 KNOTS TONIGHT WILL BECOME SOUTHEAST TO
  SOUTH 25 KNOTS SATURDAY...SOUTH 25 TO 30 KNOTS SATURDAY
  EVENING...THEN DIMINISH TO WESTERLY 15 TO 20 KNOTS LATE
  SATURDAY EVENING.

* SEAS...WAVES WILL BUILD TO 3 TO 4 FEET SATURDAY AND SATURDAY
  EVENING...THEN SUBSIDE TO 2 TO 3 FEET LATE SATURDAY NIGHT AND 1 TO
  2 FEET MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-152100-
/O.NEW.KMHX.SC.Y.0046.110416T0300Z-110417T1500Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
421 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM EDT SUNDAY. 

* WINDS...EAST WINDS TO 20 KNOTS TONIGHT WILL BECOME SOUTHEAST 25
  KNOTS SATURDAY...SOUTH 25 WITH GUSTS TO 30 KNOTS SATURDAY
  EVENING...THEN DIMINISH TO WESTERLY 10 TO 15 KNOTS LATE SUNDAY
  MORNING.

* SEAS...SEAS WILL BUILD TO TO 6 FEET TONIGHT...PEAK AT 8 FEET
  SATURDAY NIGHT THEN SUBSIDE BELOW 6 FEET LATE SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
060 
WHUS72 KMHX 152100
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
500 PM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TONIGHT THROUGH
THE WEEKEND FOR THE EASTERN NORTH CAROLINA COASTAL WATERS...

.SOUTHEAST TO SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT
REACHING 20 KNOTS TONIGHT...25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS SATURDAY
AND SATURDAY EVENING BEFORE DIMINISHING TO WEST 10 TO 15 KNOTS
SUNDAY AFTER THE FRONT CROSSES THE WATERS. SEAS WILL BUILD TO
ABOVE 6 FEET THIS EVENING...PEAK AT 10 TO 12 FEET SATURDAY
EVENING...THEN SUBSIDE TO BELOW 6 FEET LATE SUNDAY MORNING.

AMZ150-161000-
/O.UPG.KMHX.SC.Y.0046.110416T0000Z-110417T1500Z/
/O.NEW.KMHX.GL.W.0010.110416T1600Z-110417T0400Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
500 PM EDT FRI APR 15 2011

...GALE WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO
MIDNIGHT EDT SATURDAY NIGHT. THE SMALL CRAFT ADVISORY IS NO
LONGER IN EFFECT. 

* WINDS...EAST WINDS TO 20 KNOTS TONIGHT WILL BECOME SOUTHEAST 25
  TO 30 KNOTS SATURDAY WITH FREQUENT GUSTS TO 35 KNOTS IN THE
  AFTERNOON AND EVENING. WINDS WILL DIMINISH TO WESTERLY 10 TO 15
  KNOTS LATE SUNDAY MORNING.

* SEAS...SEAS WILL BUILD TO TO 6 FEET TONIGHT...PEAK AT 9 FEET
  SATURDAY NIGHT THEN SUBSIDE BELOW 6 FEET LATE SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ152-154-156-158-161000-
/O.UPG.KMHX.SC.Y.0046.110416T0300Z-110417T1500Z/
/O.NEW.KMHX.GL.W.0010.110416T1600Z-110417T0400Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
500 PM EDT FRI APR 15 2011

...GALE WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO
MIDNIGHT EDT SATURDAY NIGHT. THE SMALL CRAFT ADVISORY IS NO
LONGER IN EFFECT. 

* WINDS...EAST WINDS TO 20 KNOTS TONIGHT WILL BECOME SOUTHEAST 25
  TO 30 KNOTS SATURDAY AFTERNOON WITH FREQUENT GUSTS TO 35 KNOTS
  INTO EVENING. WINDS WILL THEN DIMINISH TO WESTERLY 10 TO 15
  KNOTS LATE SUNDAY MORNING.

* SEAS...SEAS WILL BUILD TO TO 7 FEET LATE TONIGHT...PEAK AT 9 TO
  11 FEET SATURDAY NIGHT THEN SUBSIDE BELOW 6 FEET LATE SUNDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-161000-
/O.UPG.KMHX.SC.Y.0046.110416T1500Z-110417T0600Z/
/O.NEW.KMHX.GL.W.0010.110416T1600Z-110417T0400Z/
PAMLICO SOUND-
500 PM EDT FRI APR 15 2011

...GALE WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO
MIDNIGHT EDT SATURDAY NIGHT. THE SMALL CRAFT ADVISORY IS NO
LONGER IN EFFECT. 

* WINDS...EAST WINDS TO 20 KNOTS TONIGHT WILL BECOME SOUTHEAST TO
  SOUTH 25 TO 30 KNOTS SATURDAY WITH FREQUENT GUSTS TO 35 KNOTS IN
  THE AFTERNOON AND EVENING. WINDS WILL DIMINISH TO WESTERLY 15 TO
  20 KNOTS LATE SATURDAY NIGHT. 

* SEAS...WAVES WILL BUILD TO 3 TO 4 FEET SATURDAY AND SATURDAY
  EVENING...THEN SUBSIDE TO 2 TO 3 FEET LATE SATURDAY NIGHT AND 1
  TO 2 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-161000-
/O.EXT.KMHX.SC.Y.0046.110416T1600Z-110417T0400Z/
ALBEMARLE SOUND-
500 PM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON SATURDAY TO
MIDNIGHT EDT SATURDAY NIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON SATURDAY TO
MIDNIGHT EDT SATURDAY NIGHT. 

* WINDS...EAST WINDS TO 20 KNOTS TONIGHT WILL BECOME SOUTHEAST TO
  SOUTH 25 KNOTS SATURDAY AND EARLY SATURDAY EVENING...THEN
  DIMINISH TO WESTERLY 10 TO 15 KNOTS LATE SATURDAY EVENING.

* SEAS...WAVES WILL BUILD TO AROUND 3 FEET SATURDAY AND SATURDAY
  EVENING...THEN SUBSIDE TO 1 TO 2 FEET LATE SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
540 
WHUS72 KMHX 160846
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
446 AM EDT SAT APR 16 2011

...GALE FORCE WINDS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS
THE EASTERN NORTH CAROLINA COASTAL WATERS...

.SOUTHEAST TO SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT
REACHING 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS BY THIS AFTERNOON
AND CONTINUING THIS EVENING BEFORE DIMINISHING TO WEST 10 TO 15
KNOTS SUNDAY AFTER THE FRONT CROSSES THE WATERS. SEAS WILL BUILD
TO AROUND 12 FEET BY THIS EVENING...THEN SUBSIDE TO BELOW 6 FEET
LATE SUNDAY MORNING.

AMZ135-150-152-154-156-158-162000-
/O.CON.KMHX.GL.W.0010.110416T1600Z-110417T0400Z/
PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
446 AM EDT SAT APR 16 2011

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...

A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT. 

* WINDS...SOUTHEAST TO SOUTH WINDS 25 TO 30 KNOTS WITH FREQUENT
  GUSTS TO 35 KNOTS THIS AFTERNOON AND EVENING. WINDS WILL
  DIMINISH TO WESTERLY 15 TO 20 KNOTS LATE TONIGHT.

* SEAS...SEAS WILL BUILD TO 10 TO 12 FEET LATE TODAY AND THIS
  EVENING...THEN SUBSIDE BELOW 6 FEET LATE SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-162000-
/O.CON.KMHX.SC.Y.0046.110416T1600Z-110417T0400Z/
ALBEMARLE SOUND-
446 AM EDT SAT APR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT EDT TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT EDT TONIGHT. 

* WINDS...SOUTHEAST TO SOUTH WINDS 25 KNOTS TODAY THROUGH THIS
  EVENING...THEN DIMINISHING TO WESTERLY 10 TO 15 KNOTS LATE
  TONIGHT.

* SEAS...WAVES WILL BUILD TO AROUND 3 FEET TODAY THROUGH THIS 
  EVENING...THEN SUBSIDE TO 1 TO 2 FEET LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
099 
WHUS72 KMHX 161826 AAA
MWWMHX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
226 PM EDT SAT APR 16 2011

...GALE FORCE WINDS THIS AFTERNOON AND EVENING ACROSS THE EASTERN
NORTH CAROLINA COASTAL WATERS...

.SOUTHEAST TO SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT
REACHING 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS THIS AFTERNOON AND
CONTINUING THIS EVENING BEFORE DIMINISHING TO WEST 10 TO 15 KNOTS
SUNDAY AFTER THE FRONT CROSSES THE WATERS. SEAS WILL BUILD TO
AROUND 12 FEET BY THIS EVENING...THEN SUBSIDE TO BELOW 6 FEET LATE
SUNDAY MORNING.

AMZ130-170230-
/O.UPG.KMHX.SC.Y.0046.000000T0000Z-110417T0400Z/
/O.EXA.KMHX.GL.W.0010.000000T0000Z-110417T0400Z/
ALBEMARLE SOUND-
226 PM EDT SAT APR 16 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 35
  KNOTS WILL CONTINUE THROUGH THIS EVENING...THEN BECOME WEST AND
  DIMINISH TO 15 TO 20 KNOTS AFTER MIDNIGHT. 

* WAVES...2 TO 3 FEET THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-150-152-154-156-158-170230-
/O.CON.KMHX.GL.W.0010.000000T0000Z-110417T0400Z/
PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
226 PM EDT SAT APR 16 2011

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* WINDS...SOUTHEAST TO SOUTH WINDS 25 TO 30 KNOTS WITH FREQUENT 
  GUSTS TO 35 KNOTS THIS AFTERNOON AND EVENING. WINDS WILL 
  DIMINISH TO WESTERLY 15 TO 20 KNOTS LATE TONIGHT. 

* SEAS...SEAS WILL BUILD TO 10 TO 12 FEET LATE TODAY AND THIS 
  EVENING...THEN SUBSIDE BELOW 6 FEET LATE SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 3:51 AM EDT, 30 minutes earlier.

Area forecast discussion, Apr 15, 3:51 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
351 AM EDT FRI APR 15 2011

.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFFSHORE TODAY. A MOIST COLD FRONT WILL
APPROACH FROM THE WEST SATURDAY AND CROSS THE REGION SATURDAY
NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST SUNDAY AND
MONDAY...THEN SLIDE OFFSHORE TUESDAY WHILE CONTINUING TO INFLUENCE
THE WEATHER THROUGH LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 345 AM FRIDAY...LARGE HIGH PRESSURE RIDGING DOWN THE EAST
COAST WILL PRODUCE AN EASTERLY FLOW OF MILD AIR ACROSS EASTERN NC
TODAY. THE MORNING WILL START OUT SUNNY BUT THEN HIGH CLOUDS
ADVANCING FROM THE WEST AND LOWER CLOUDS DEVELOPING IN THE ONSHORE
FLOW WILL LEAD TO MOSTLY CLOUDY CONDITIONS BY LATE AFTERNOON.
HIGHS ALONG THE COAST (ESPECIALLY THE OUTER BANKS) WILL ONLY BE IN
THE LOWER TO MIDDLE 60S DUE TO FLOW OFF THE COOLER SHELF WATERS.
INLAND HIGHS WILL BE MAINLY IN THE LOWER TO MIDDLE 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
AS OF 345 AM FRIDAY...NONE OF THE OPERATIONAL MODELS DEVELOPS
SIGNIFICANT PRECIPITATION BEFORE 12Z SATURDAY. BUT SINCE THE FLOW
WILL BE SE OFF THE GULF STREAM WILL MAINTAIN CHANCE/SLIGHT CHANCE
POPS LATE WESTERN ZONES WHERE BEST ISENTROPIC UPGLIDE WILL DEVELOP
OVERNIGHT. SKIES WILL BE MOSTLY CLOUDY. THE COMBINATION OF
STRENGTHENING SE FLOW AND CLOUDS WILL LEAD TO MILD OVERNIGHT LOWS
WITH READINGS IN THE MIDDLE TO UPPER 50S EXPECTED.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 345 AM FRIDAY...MAIN CONCERN WILL BE SEVERE THUNDERSTORMS ON SAT. BOTH MODEL TO
MODEL...AND INDIVIDUAL MODEL RUN CONSISTENCY IS VERY GOOD WITH SAT
EVENING COLD FRONT MOVING THROUGH E NC BETWEEN 00Z AND 06Z.
IMPRESSIVE CYCLONE OVER CENTRAL CONUS ATTM WILL MOVE TO A POSITION
OVER THE GREAT LAKES REGION BY SAT AFTERNOON. MID LEVEL TROUGH AXIS
WILL EXTEND SOUTH THROUGH THE TN VALLEY...WITH IMPRESSIVE JET ENERGY
NOSING EASTWARD INTO NC AROUND THE BASE OF THE TROUGH. COUPLED JET
STRUCTURE AS INDICATED ON THE LAST SEVERAL MODEL RUNS WILL SET THE
STAGE FOR SEVERE THUNDERSTORMS SAT AFTERNOON/EARLY EVE AS E NC
REMAINS IN THE LEFT ENTRANCE REGION OF SRN JET STREAK. AT THE
SFC...WINDS WILL BE BACKED TO THE SE WITH H85 WINDS DUE SOUTH AND
INC TO 50 KT BY 18Z. VERY STRONG DIRECTIONAL AND SPEED SHEAR FROM
THE SFC TO 300 MB WILL PROMOTE THUNDERSTORMS TO QUICKLY BECOME SVR.
IN ADDITION... MODEL HODOGRAPHS ARE TROUBLING IN INDICATING
TREMENDOUS TURNING FROM THE SFC TO 1.5 KM AGL. THIS IN COMBINATION
OF LCL'S AOB 1000 FT WOULD SUPPORT AN ENHANCED TORNADO THREAT ACROSS
E NC ESPECIALLY BETWEEN AROUND 20Z AND 02Z. DAMAGING WINDS WILL ALSO
BE A BIG CONCERN THROUGH LATE AFTERNOON/EARLY EVENING.

COLD FRONT QUICKLY EXITS AFTER 06Z WITH RAPID DRYING BEHIND. SUN
WILL FEATURE HIGH PRES AND SUNNY SKIES WITH RH VALUES QUITE LOW. MAX
T'S WILL BE NEAR NORMAL. HIGH PRES MOVES EAST ON MON WITH RETURN
FLOW COMMENCING. TEMPS WILL BEGIN AN UPWARD CLIMB FROM TUE AND
BEYOND AS SW FLOW REGIME TAKES HOLD WITH BUILDING HEIGHTS. MOST
AREAS WILL BE WELL INTO THE 80S BY WED/THUR. SOME INDICATION BY GFS
THAT A FRONT WILL BEGIN TO APPROACH FROM THE NORTH BY THUR THOUGH NO
SUPPORT FROM ENS MEANS WE LEFT ONLY SLIGHT CHANCE POPS IN GRIDS ATTM.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 345 AM FRIDAY...COULD SEE ISOLATED DENSE FOG THIS MORNING
WITH LIFR CONDITIONS DUE TO GOOD RADIATIONAL COOLING UNDER CLEAR
SKIES WITH LIGHT WINDS. THIS SHOULD DISSIPATE SHORTLY AFTER
SUNRISE WITH VFR CONDITIONS EXPECTED FOR MOST OF TODAY. BY MID
EVENING MVFR CEILINGS ARE FORECAST TO DEVELOP AS LOW LEVEL
MOISTURE INCREASES AHEAD OF AN APPROACHING COLD FRONT. BULK OF
RAINFALL WITH THIS SYSTEM WILL HOLD OFF UNTIL AFTER 12Z SATURDAY
BUT ISOLATED SHOWERS CAN'T BE RULED OUT AFTER 06Z.

LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 345 AM FRIDAY...WINDS BECOME GUSTY OUT OF THE SE ON SAT AHEAD OF APPROACHING STRONG
COLD FRONT. SHOWERS AND STORMS...SOME OF THEM SEVERE WITH DAMAGING
WINDS AND ISOLATED TORNADOES...WILL MOVE THROUGH E NC BETWEEN MAINLY
20Z AND 03Z. CLOUD BASES WILL BE MVFR TO AT TIMES IFR...WITH VSBYS
RESTRICTED TO IFR OR BELOW IN THE HEAVY RAIN SHOWERS. FRONT SWEEPS
EAST AFTER 06Z WITH WINDS BECOMING WEST AND DIMINISHING. SUNNY SKIES
AND LIGHT WINDS EXPECTED FOR SUN INTO EARLY NEXT WEEK.

&&

.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 345 AM FRIDAY...EASTERLY WINDS TO 15 KT AND SEAS OF 3 TO 5
FT CAN BE EXPECTED TODAY AS LARGE HIGH PRESSURE ALONG THE EASTERN
SEA BOARD MOVES OFF THE COAST. AS A COLD FRONT APPROACHES FROM THE
WEST TONIGHT THE GRADIENT WILL INCREASE AND WINDS WILL FOLLOW
SUITE WITH SE FLOW 15 TO 20 KT GUSTING TO 25 KT EXPECTED AFTER
MIDNIGHT TONIGHT. THE MODERATE FLOW AND LONG FETCH INTO THE NC
COAST WILL RAPIDLY BUILD SEAS TO ABOVE 6 FT AFTER 00Z NORTH AND
03Z CENTRAL AND SOUTHERN WATERS. SUSTAINED SE WINDS WILL REACH
ADVISORY LEVELS SATURDAY. THUS HAVE ISSUED SMALL CRAFT ADVISORIES
FOR ALL OF THE EASTERN NC WATERS WITH THIS PACKAGE. THE ADVISORIES
WILL BEGIN ON THE NEAR SHORE WATERS BETWEEN 00Z AND 03Z TONIGHT
AND BETWEEN 15Z-18Z SATURDAY ON THE SOUNDS.

LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 345 PM FRIDAY...WINDS WILL BE ON THE INCREASE THROUGHOUT THE
DAY SAT AS TIGHTENING GRADIENT BETWEEN DEPARTING HIGH AND
APPROACHING COLD FRONT TAKE PLACE. BY 12Z...WINDS WILL BE AT OR
ABOVE SCA CRITERIA FOR ALL WATERS EXCEPT MAYBE ALBEMARLE SOUND.
AFTER 18Z...WINDS MAY APPROACH OR EXCEED GALES FOR THE OUTER
CENTRAL WATERS. WILL HAVE TO WATCH FOR POSSIBLE GALE
WATCHES/WARNINGS BETWEEN AROUND 18Z AND 03Z. STRONG TO SEVERE
TSTORMS WILL ACCOMPANY FRONTAL PASSAGE MAINLY DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS. FRONT WILL MOVE OFFSHORE AFTER
06Z WITH WINDS BECOMING SW AND DECREASING TO BELOW SCA AFT 12Z
SUN. WEST WINDS AROUND 10 KT AND SUNNY SKIES WILL BE ENJOYED FOR
SUN AS HIGH PRES BUILDS IN. WINDS GENERALLY SW COMPONENT FOR MON
THROUGH MID WEEK AS RIDGE BUILDS INTO E NC...AND SHOULD REMAIN
BELOW SCA FOR THE DURATION.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM SATURDAY TO 2 AM EDT SUNDAY
     FOR AMZ135.
     SMALL CRAFT ADVISORY FROM 2 PM TO 11 PM EDT SATURDAY FOR
     AMZ130.
     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
     SUNDAY FOR AMZ152-154-156-158.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 11 AM EDT
     SUNDAY FOR AMZ150.

&&

SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...TL
LONG TERM...TL
AVIATION...JME/TL
MARINE...JME/TL

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:52 PM EDTWind AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more31 hr
Apr 15, 5:00 PM EDTGale WarningMHX31 hr

Nearby

Small Craft Advisories in North Carolina, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.